Cumberland County District RCMP is warning the public of the dangers associated with illicit drug use following two suspected overdoses this morning in Cumberland County.
Friday, at approximately 10:41 and 10:45, RCMP officers assisted EHS at two separate residences in Springhill.
Upon arrival at the first residence, a 31-year old man was located deceased. At the second home, a 35-year-old man was pronounced deceased. At one scene, officers seized a small quantity of unknown substances in pill and powder form and drug paraphernalia.
Street drugs often contain unknown substances and may be of various strengths or dosage. If you suspect an overdose or see someone in medical distress, call 911 immediately.
Common signs of a drug overdose could include:
- Slow or absent breathing
- Blue or grey lips and fingers
- Dizziness and confusion
- Severe drowsiness or inability to wake a person up
- Snoring, choking or gurgling noises
Naloxone is a temporary antidote for opioid overdoses that buys time to seek medical assistance, but it doesn’t replace medical treatment. If not taken to hospital, an overdose victim can fall back into the overdose within 30 minutes. Naloxone kits are available free of charge through the Nova Scotia Take Home Naloxone Program; information on this program and where to obtain a kit is available at: http://www.nsnaloxone.com.
The investigations into these suspected overdoes is in the early stages and Cumberland County District RCMP is appealing for information. Anyone with details about these incidents, or the distribution of illicit drugs in the community, is asked to contact the Cumberland County District RCMP at 902-597-3779. If you wish to remain anonymous, contact Nova Scotia Crime Stoppers, toll-free, at 1-800-222-TIPS (8477), submit a secure web tip at www.crimestoppers.ns.ca, or use the P3 Tips App.
Our thoughts are with the victims’ families at this difficult time.